I have seen a cardiologist for my arrithymias which are not life threatening, however, he feels I'm very sensitive to adrenaline. When I exercise my heart rate goes up to 150/160 quickly. Could this be a function of my being out of shape? Also, he has put me on a low dose beta blocker (Pindolol) to block the effects of adrenaline, but I'm afraid to take it because I typically have low blood pressure.. sometimes 90/60. Should I try the Pindolol and see what happens? Is there any way my body can become less sensitive to adrenaline?
Yes and yes, and maybe... you present a number of possibilities and I think most are part of the answer. If you are not in a physical condition to handle the exercise level you undertake, then the HR and adrenaline would go up faster than if you were exercising below you conditioning - and the beta block in a low dose you doctor prescribed is worth a try. Was the advice to use just before exercising or to use it on a regular/daily basis?
A beta blocker may push you BP down a bit, but I think you will adjust to that. I assume you low BP doesn't currently give you problems like dizziness. It may be part of the reason your HR jumps when you start to exercise. Don't know but that too could be relate to adrenaline sensitivity. If you have problems with the BP, that is something you may want to address on its own merits. Too much salt can cause high BP in some people, I wonder (and do not know) if more salt in one's diet would tend to raise BP.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.